Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV+ Tendonitis + Ankylosing Spondylitis
Sep 14, 2012

Dear Doctor Keith, I have been HIV positive for eight years. I started meds, Truvada and Issentress in May 2010. In July 2010 I had plantar fasciitis in my left foot. I went to the podiatrist and this was treated with cortisone shots. This year the plantar fasciitis cameback in June. I followed the same treatment, and later developed posterior tibial tendonitis. My left start swelling up, and start developing some back pain. My doctor got worried of these symptoms, and sent me to a rheumatologihat. He ran some test and discover that I have the protein that causes Ankylosing Spondylitis. He prescribed me Indomethacin 50 mg. This one is causing irritation in my stomach causing some bowel movement. Now in September, I still have the plantar fasciitis, tendonitis, and I feel my back rigid and someother tendons around my body rigid. Do you have any idea what could be causing this? I have body aches, I am still limping, I can't put too much pressure on my left foot cause it hurts, badly. Please suggest what we should be looking at. thanks,

Response from Dr. Henry

Neither Truvada or raltegravir have been clearly linked to plantar fasciitis (that is very common in the general population). The problems walking comfortably that can occur with plantar fasciitis can result in other pains developing. Often regular stretching, icing, and shoe inserts, and night splints are needed to improve some cases of plantar fasciitis. There has been modest linkage of ankylosing spondylitis in HIV+ persons-can be very challenging to manage.KH



Previous
Rectal bleeding.
Next
From Positively Aware

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement